Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Any side effects of Torleva and Epsolin. Have epileptic stroke

m 52 yrs male since when i was 6 yrs i start having epilepcy strokes, at that time it was for a vry short, only my mouth twist, then it incceases ulling my right hand , legs n time duration increased, i m taking medicine epsolin 100mg 2 a day, after that it increased to 4 tab a day, but after every 2 to 3 years attacks were there, now my doc gave me torleva 500mg,twice tab a day with 4 tab epsolin 100mg, is there any side effect of these tablets, and hw can i get rid of this ailment, plz advice me doctor.
Asked On : Mon, 29 Oct 2012
Answers:  1 Views:  314
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Epilepsy is a chronic disease and it cannot be cured. However, it can be well controlled with medications.

In your case, you should take medicines life long.

Regarding epsolin (phenytoin) and torleva (levetiracetam), they are safe medicines and do not cause any serious adverse events.

The dose of epsolin is 5 mg per kg body weight. So, if your weight is 80 kg, you require 4 tablets of 100 mg per day. Torleva can be used at a dose of 1000-3000 mg per day.

I am sure your fits will be controlled if you take medications regularly.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior consultant Neurologist
Apollo Hospitals, Hyderabad
Answered: Mon, 5 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor